Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 152, NWS Louisville, KY

July 11, 2000Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 11, 2000, 6:31 PM CDT for Warren County, Kentucky. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2000, 6:31 PM CDT (23:31 UTC)
Expired
Jul 11, 2000, 7:15 PM CDT
In force
44 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Warren County, KY

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:32 PM CDTThunderstorm Wind 50 ERichardsville, KY
Jul 11, 6:40 PM CDTThunderstorm Wind 90 EBowling Green, KY
Jul 11, 7:00 PM CDTThunderstorm Wind 60 ESunnyside, KY
Jul 11, 7:15 PM CDTThunderstorm Wind 50 ESmiths Grove, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2558 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 112332
SVRSDF
KYC227-120015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM CDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF BOWLING GREEN

* UNTIL 715 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PLUM SPRINGS...OR ABOUT 4 MILES NORTH OF
  BOWLING GREEN...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLUM SPRINGS AROUND 640 PM CDT
  OAKLAND AROUND 705 PM CDT
  SMITHS GROVE AROUND 710 PM CDT
  CLAYPOOL AROUND 715 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUL 11 2000

MN FCST PRBLM THIS PRD IS CHC OF ANOTHER MCC DVLPG TNGT AND
LCTN/XTNT OF ANY HVY RN.

AT 18Z DECAYING MCC ACRS KY BUT LTL/NO PRECIP ATTM.  AS PER
SAT...CLDS ARE STARTG TO THIN ALLWG TEMPS TO CLIMB WELL INTO THE 80S
MST LCTNS.  IF THERE IS ANY FNTL BNDRY ACRS KY...MCC HAS MADE
DETECTING VRY DIFFICULT.  COLDER SAT TOPS OVR ILL SUPPORT MDLS DPCTN
OF VORT MAX OVR IL AT 18Z.

CERTAINLY SEEMS RSNBL TO ASSUME THAT ANOTHER MCC WILL DVLP TNGT AS
PER PRVS NGTS..GIVEN SUFFICIENT INSTBLTY AND DWPTS STILL IN 70S ACRS
MUCH OF ST.  MCC FROM MON NGT HAS STABILIZED AIRMASS IN NRN PTNS CWA
AND XPCT BST CHC OF PRECIP WILL BE SRN PTNS CWA.  LCLLY HVY RN STILL
PSBL BUT...AGAIN AS PER PRVS NGT...HARD TO PINPOINT ANY PARTICULAR
AREA AND AREAL COVERAGE VRY SMALL...SO WILL NOT ISSUE ANY FFA BUT
MNTN HVY RN IN SRN PTNS CWA.

XPCT TO CONT SOME CHC SHWRS/TSTMS ON WED UNTIL UPR LO/TROF MOVG THRU
CNTRL CANADA BEGINS TO LIFT N AND MOIST MOVES
E.

AS FOR TEMPS...SEE LTL CHG IN AIRMASS THRU WED.  LO/S TNGT APPR
RSNBL.  HI/S ON WED MAY ACTUALLY HAV TO BE BUMPED UP A CAT AS PER
TDAY/S SCENERIO.  RMNDR OF GUID ACCPTD WITH LTL/NO CHG.

.SDF...NONE
RNK

In the hours before

Special weather statement, Jul 11, 12:47 PM CDT, 5 hours 44 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112359-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EDT TUE JUL 11 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS FOR THE REMAINDER OF THIS
AFTERNOON AND TONIGHT ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA.

DECAYING THUNDERSTORMS FROM MONDAY NIGHT HAVE DISSIPATED BUT WILL
PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND TONIGHT FROM THE PLAINS INTO THE LOWER OHIO VALLEY.

A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND
STRAIGHT LINE WINDS.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.
Special weather statement, Jul 11, 2:53 PM CDT, 3 hours 38 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE JUL 11 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS FOR EARLY TONIGHT ACROSS CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA.

THUNDERSTORMS...A FEW OF WHICH MAY BE INTENSE WILL BE POSSIBLE
DURING THE EARLY EVENING.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING STRAIGHT LINE WIND.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON THIS WEATHfER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY
EVENING.
Local storm report, Jul 11, 6:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    GLENS FORK                KY   WIND DAMAGE
07/11/00   ADAIR                          2 TREES DOWN. ROAD
                                          PARTIALLY BLOCKED.
                                          WINDS OF 40 TO 50 MPH.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:15 PM CDTSevere Thunderstorm WarningLMKBourbon, Fayette30 min
Jul 10, 10:16 PM CDTSevere Thunderstorm WarningLMKFranklin19 min
Jul 10, 10:31 PM CDTSevere Thunderstorm WarningLMKWoodford29 min
Jul 10, 10:31 PM CDTSevere Thunderstorm WarningLMKClark29 min
Jul 10, 10:48 PM CDTSevere Thunderstorm WarningLMKJessamine27 min
Jul 10, 10:59 PM CDTSevere Thunderstorm WarningLMKMadison31 min
Jul 10, 11:12 PM CDTSevere Thunderstorm WarningLMKGarrard33 min
Jul 11, 1:08 AM CDTSevere Thunderstorm WarningLMKWoodford37 min
Jul 11, 5:36 PM CDTSevere Thunderstorm WarningLMKAdair24 min
Jul 11, 6:07 PM CDTSevere Thunderstorm WarningLMKButler38 min
Jul 11, 6:26 PM CDTSevere Thunderstorm WarningLMKClinton34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.